Alert archive / Kansas / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jun 15, 2006, 5:07 PM MDT for Greeley County, Wichita County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2006, 5:07 PM MDT (23:07 UTC)
- Expired
- Jun 15, 2006, 8:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
Counties Greeley County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 106 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2487 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 425 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 152307 FFWGLD KSC071-203-160200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 607 PM CDT THU JUN 15 2006 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN GREELEY COUNTY IN WEST CENTRAL KANSAS WICHITA COUNTY IN WEST CENTRAL KANSAS THIS INCLUDES THE CITY OF LEOTI * UNTIL 900 PM CDT (800 PM MDT) * AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A NEARLY STATIONARY LINE OF THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SELKIRK AND MARIENTHAL EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3826 10173 3826 10122 3869 10112 3869 10152 $$ KILLINGSWORTH
1 follow-up statement
000 WGUS73 KGLD 160156 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 755 PM MDT THU JUN 15 2006 KSC071-203-160205- WICHITA KS-GREELEY KS- 855 PM CDT THU JUN 15 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM MDT(900 PM CDT) FOR SOUTHEASTERN GREELEY AND WICHITA COUNTIES... HEAVY RAINFALL HAS MOVED OUT OF THE AREA. NO REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED. THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3826 10173 3826 10122 3869 10112 3869 10152 $$ BULLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 4:34 PM MDT, 33 minutes earlier.
Area forecast discussion, Jun 15, 4:34 PM MDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
434 PM MDT THU JUN 15 2006
.UPDATE...
UPDATED ZONES AND GRIDS TO REFLECT EXTENSION OF SEVERE
THUNDERSTORM WATCH 485 TO INCLUDE NORTON GRAHAM GOVE AND SHERIDAN
COUNTIES. OTHERWISE NO OTHER CHANGES.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 1 AM MDT /2 AM CDT/ FRIDAY FOR KSZ002-KSZ003-
KSZ004-KSZ013-KSZ014-KSZ015-KSZ016-KSZ027-KSZ028-KSZ029-
KSZ041-KSZ042.
NE...WIND ADVISORY UNTIL 2 AM CDT FRIDAY FOR NEZ081.
CO...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ253-COZ254.
HIGH WIND WARNING UNTIL 5 PM MDT THIS AFTERNOON FOR COZ091-
COZ092.
WIND ADVISORY UNTIL 1 AM MDT FRIDAY FOR COZ091-COZ092.
&&
FSHazardous weather outlook, Jun 15, 10:45 AM MDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT THU JUN 15 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161700- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1145 AM CDT THU JUN 15 2006 /1045 AM MDT THU JUN 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT STALLED BETWEEN CHEYENNE WELLS COLORADO AND STRATTON NEBRASKA MAY PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE TRI-STATE AREA THIS AFTERNOON...MAINLY SOUTH OF INTERSTATE 70. SOUTHERLY WINDS WILL INCREASE WITH SPEEDS OF 25 TO 35 MPH AND GUSTS TO 45 MPH SOUTH OF THE COLD FRONT THIS AFTERNOON. AS TEMPERATURES RISE INTO THE 90S...RELATIVE HUMIDITIES WILL FALL ALLOWING THE RANGELAND FIRE DANGER INDEX TO REACH THE EXTREME CATEGORY. EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ONCE AGAIN ON FRIDAY AFTERNOON AND EVENING WITH A SLIGHT CHANCE FOR THUNDERSTORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. LOCKHART
In the hours before
Local storm report, Jun 15, 3:24 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
324 PM MDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 11 S HERNDON 39.75N 100.79W
06/15/2006 E1.00 INCH RAWLINS KS PUBLIC
&&
SBLAIRLocal storm report, Jun 15, 3:41 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
341 PM MDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 6 S HERNDON 39.82N 100.79W
06/15/2006 E0.75 INCH RAWLINS KS PUBLIC
0332 PM HAIL 6 W OBERLIN 39.82N 100.64W
06/15/2006 E1.00 INCH DECATUR KS LAW ENFORCEMENT
60 MPH WINDS AND QUARTER SIZE HAIL.
&&
SBLAIRLocal storm report, Jun 15, 4:04 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
404 PM MDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM TSTM WND GST CHEYENNE WELLS 38.82N 102.35W
06/15/2006 M59 MPH CHEYENNE CO PUBLIC
PUBLIC MEASURED 59 MPH WIND GUST
&&
SBLAIRSpecial weather statement, Jun 15, 4:18 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 418 PM MDT THU JUN 15 2006 NEZ081-152245- RED WILLOW- 518 PM CDT THU JUN 15 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RED WILLOW COUNTY IN SOUTHWEST NEBRASKA... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DANBURY...OR 15 MILES NORTHEAST OF OBERLIN...AND MOVING NORTHEAST AT 45 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. KILLINGSWORTH
Local storm report, Jun 15, 4:32 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
432 PM MDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 15 NE OBERLIN 39.98N 100.33W
06/15/2006 DECATUR KS LAW ENFORCEMENT
POWER LINES AND POWER POLES DOWN. VERY STRONG WINDS
REPORTED.
&&
SBLAIRLocal storm report, Jun 15, 4:48 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
448 PM MDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 10 SW LEOTI 38.38N 101.49W
06/15/2006 E1.00 INCH WICHITA KS TRAINED SPOTTER
&&
SBLAIRThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 10:04 PM MDT | Wind Advisory | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 6 hr |
| Jun 15, 3:40 AM MDT | Wind Advisory | GLD | Decatur, Gove, Graham, Greeley, Logan, Norton and 6 more | 19 hr |
| Jun 15, 1:48 PM MDT | High Wind Warning | GLD | Sherman, Wallace | 3 hr |
| Jun 15, 2:17 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 43 min |
| Jun 15, 3:06 PM MDT | Severe Thunderstorm Warning | GLD | Logan | 39 min |
| Jun 15, 3:21 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 39 min |
| Jun 15, 3:56 PM MDT | Severe Thunderstorm Warning | GLD | Decatur | 24 min |
| Jun 15, 4:26 PM MDT | Severe Thunderstorm Warning | GLD | Wichita | 49 min |
| Jun 15, 4:51 PM MDT | Severe Thunderstorm Warning | GLD | Logan | 24 min |
| Jun 15, 5:14 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wichita | 61 min |
Nearby
Flash Flood Warnings in Kansas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.